Alert archive / Massachusetts / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 14, 2021, 2:35 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 2:35 AM EST (07:35 UTC)
- Expired
- Nov 14, 2021, 3:21 PM EST
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
482 WHUS71 KBOX 140735 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 235 AM EST Sun Nov 14 2021 ANZ250-254-142045- /O.CAN.KBOX.GL.W.0032.000000T0000Z-211114T1300Z/ /O.NEW.KBOX.SC.Y.0105.211114T0735Z-211114T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 235 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-142045- /O.CAN.KBOX.GL.W.0032.000000T0000Z-211114T1200Z/ /O.NEW.KBOX.SC.Y.0105.211114T0735Z-211114T2100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 235 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-141600- /O.CAN.KBOX.GL.W.0032.000000T0000Z-211114T1200Z/ /O.NEW.KBOX.SC.Y.0105.211114T0735Z-211114T1600Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 235 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-141600- /O.CAN.KBOX.GL.W.0032.000000T0000Z-211114T1300Z/ /O.NEW.KBOX.SC.Y.0105.211114T0735Z-211114T1600Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 235 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-140845- /O.CAN.KBOX.GL.W.0032.000000T0000Z-211114T1200Z/ Boston Harbor-Narragansett Bay- 235 AM EST Sun Nov 14 2021 ...GALE WARNING IS CANCELLED... $$ Frank
1 follow-up statement
284 WHUS71 KBOX 142021 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 321 PM EST Sun Nov 14 2021 ANZ250-254>256-150930- /O.CAN.KBOX.SC.Y.0105.000000T0000Z-211114T2100Z/ /O.NEW.KBOX.GL.A.0024.211115T2100Z-211116T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 321 PM EST Sun Nov 14 2021 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet possible. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From Monday afternoon through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ230>237-251-150930- /O.NEW.KBOX.GL.A.0024.211115T2100Z-211116T1200Z/ Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay- Block Island Sound-Massachusetts Bay and Ipswich Bay- 321 PM EST Sun Nov 14 2021 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet possible. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From Monday afternoon through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 1:21 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 14, 1:21 AM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
121 AM EST Sun Nov 14 2021
.SYNOPSIS...
Gusty winds continue to gradually diminish early this morning.
Today will feature dry and seasonable weather. Low pressure
moves up the coast Sunday night and Monday, bringing showers and
some snow in the higher terrain. Another cold front swings
through late Thursday with more showers. Temperatures start the
week seasonable cool, then warm above normal for Wednesday and
Thursday, then cool again behind the cold front for Friday and
Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
120 AM Update...
Still a bit gusty along the coast very early this morning, but
winds will continue to diminish through daybreak. This a result
of the pressure gradient relaxing as a ridge of high pressure
builds to our south. However, enough wind will continue in the
boundary layer to keep low temps from dropping much below 30
even in the outlying locations. Low temps will mainly be in the
lower to middle 30s and a few degrees milder across the
Cape/Nantucket.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Sunday...
The ridge of high pressure to our south slides offshore as more
shortwave energy drops southeast into the Great Lakes. While we
should see plenty of sunshine during the first part of the day,
expect more mid to high level cloudiness to overspread the region
from the west later in the day. It will remain dry, however, except
that it will feel considerably cooler than what we have been
experiencing of late. Highs mainly in the lower 50s across Southern
New England except mid to upper 40s across the higher elevations.
Interestingly enough, this is actually right about average for this
time of the year.
Sunday night...
A positively tilted H5 trough digs from the Great Lakes into the
Ohio River valley overnight Sunday and becomes neutrally tilted by
early Monday morning. A secondary low develops offshore just outside
the 70W/40N benchmark and eventually lifts into Gulf of Maine and
Nova Scotia.
Overall, a glancing blow anticipated with this next system. Good
agreement at this point in time between deterministic and
probabilistic guidance. We should see the secondary low develop far
enough offshore to keep the heaviest precipitation and strongest
winds off land.
With 925mb temperatures below 0C north and west of the I-95
corridor, have chance for snow showers, mixed with rain at times
outside of the higher elevation across interior MA and CT. Rain
showers elsewhere, perhaps a brief heavy downpour across
southeastern MA and RI. Overall, not expecting any hydrologic issues
and nothing beyond a few tenths of an inch of snow.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Big Picture...
Low pressure over Quebec will swing a trough over New England
Monday, then pulls it northeast through the Maritimes. A weak ridge
moves over New England Tuesday and Wednesday. The next shortwave
moves along the Canadian border, then lifts north through Eastern
Canada. As it does so, it swings another trough across New England
on Friday.
Upper heights start the week a little lower than normal, then build
to above normal heights as the upper ridge moves overhead. The late
week low and trough will push heights below normal again for Friday
and Saturday. Surface temperatures can trend similar to these height
changes, so expect a cool start to the week, then milder Wednesday
and Thursday, then finishing cooler again Friday and Saturday.
Mass fields are similar through much of next week. Forecast
confidence is moderate-high.
Details...
Monday...Quebec upper low supports a primary surface low in the St
Lawrence Valley. Secondary sfc low forms offshore of Nantucket. With
the positioning of the upper jet along our coast at that time, there
is some uncertainty as to how close the secondary will come. But by
Monday morning the system will be moving off to the northeast, which
suggests any showers will be moving offshore at that time.
The upper trough will carry a minus 30C cold pool as it crosses New
England. The airmass will be simultaneously destabilizing and drying
at this time. This would suggest clearing skies, but there may be
some cloud development in the hills during the afternoon. Mixing
will reach to 900-mb, with temperatures at that level supporting max
sfc temps in the upper 40s and lower 50s.
Tuesday-Wednesday... Upper ridge with surface high pressure will
bring subsidence and dry weather. Expect sunshine Tuesday, then a
mix of sun/clouds Wednesday. The pressure gradient may be enough to
support gusty west winds Tuesday, but this diminishes Tuesday night
and Wednesday. Mixing again reaches 900-mb Tuesday, but the layer is
more shallow Wednesday. Temperatures will again reach the upper 40s
and lower 50s Tuesday, but warming into the 50s Wednesday even in
the more shallow layer. Meanwhile, temperatures each morning will
reach the upper 20s and 30s.
Thursday...Low pressure in Canada will swing a cold front through
the Northeast on Thursday. Frontal timing suggest passage through
Srn New England Thursday afternoon and evening. Expect increasing
southwest winds with gusts 20-25 mph. Showers should develop along
and leading the front, then move offshore Thursday night. Expect a
seasonably mild day with temps reaching the mid 50s to mid 60s.
Friday-Saturday... High pressure builds east to finish the week.
Another upper trough and cold pool move overhead Friday, so expect
gusty west-northwest winds and cooler temperatures, but also enough
dry air for fair weather. The pressure gradient diminishes next
Saturday as the high moves overhead. That should bring light wind
and plenty of subsidence, so continued fair weather. Temps aloft
support max sfc temps again in the mid 40s to mid 50s. Radiational
cooling Friday night and dew points in the 20s suggest min temps in
the 20s.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
06Z Update...
Today...High Confidence. Mainly VFR despite mid-high level
cloudiness overspreading the region. However, we can not rule
out some marginal MVFR ceilings across the higher terrain for a
short time this morning. WSW winds of 5 to 10 knots.
Tonight...High Confidence. Considerable cloudiness tonight with
VFR conditions trending to mainly MVFR thresholds late in the
evening and the overnight hours. This as a period of showers is
expected later tonight and during the overnight hours. Ptype
will likely be in the form of wet snow at elevations above 1000
feet in the higher terrain of the Berkshires and Worcester
Hills, which may result in some IFR conditions. However, any
accumulations will probably be just a dusting to one half inch
on grassy surfaces. Light SW winds.
Monday...High Confidence. Marginal MVFR-VFR ceilings in the
morning improving to mainly VFR by afternoon. However, some
marginal MVFR ceilings may persist in the higher terrain for a
bit longer. Mainly dry other than a few spot diurnally drive showers,
with perhaps a few wet snow flakes in the highest elevations.
Winds shifting to the W with gusts of 20 to 25 knots developing
by afternoon.
KBOS Terminal...High Confidence in TAF.
KBDL Terminal...High Confidence in TAF.
Outlook /Monday Night through Thursday/...
Monday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA.
Monday Night through Wednesday Night: VFR. Breezy.
Thursday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Overnight...High Confidence. W wind gusts of 30-40 knots
continue overnight. Gale Warnings remain posted for all waters.
Sunday...High Confidence. A ridge of high pressure building to
our south will have dropped winds to small craft levels across
most of our waters by or shortly after daybreak. These winds
will continue to diminish and drop below small craft thresholds
by afternoon. However, 5 foot seas will linger a bit longer
across some of the outer-waters.
Outlook /Monday Night through Thursday/...
Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Chance of rain showers.
Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.
Wednesday: Winds less than 25 kt.
Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 20 kt.
Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas. Slight chance of rain
showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ230-232>237-
255-256.
Gale Warning until 8 AM EST this morning for ANZ231-250-251-
254.
&&
SYNOPSIS...Frank/WTB/Chai
NEAR TERM...Frank
SHORT TERM...Chai
LONG TERM...WTB
AVIATION...Frank/WTB
MARINE...WTB/ChaiHazardous weather outlook, Nov 13, 4:32 PM EST, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 432 PM EST Sat Nov 13 2021 MAZ002>024-026-142145- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Northern Middlesex MA- 432 PM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-RIZ001>008-142145- Hartford CT-Tolland CT-Windham CT-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 432 PM EST Sat Nov 13 2021 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, and Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ235-237-256-142145- Rhode Island Sound-Block Island Sound- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232>234-255-142145- Nantucket Sound-Vineyard Sound-Buzzards Bay- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-250-251-254-142145- Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-142145- Narragansett Bay- 432 PM EST Sat Nov 13 2021 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-142145- Boston Harbor- 432 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:21 PM EST | Gale Watch | BOX | 11 hr |
Nearby
Small Craft Advisories in Massachusetts, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.